Office: Martin O-321
Phone: (864) 656-5226
Fax: (864) 656-5230

Akshay Gupte

Assistant Professor
PhD in Operations Research from Georgia Institute of Technology, 2012
MS in Industrial Engineering from University of Arizona, 2007
BS in Production Engineering from VJTI, University of Mumbai, 2005
Professional Research Interests
Discrete Optimization, Mixed Integer Nonlinear Programming
Professional Honors and Awards
  • US Junior Oberwolfach Fellow, 2015.
  • Travel grant from Institute of Mathematics and its Applications (IMA), 2015.
  • NSF-funded travel award for NSF CMMI Grantee Conference, 2012.
  • John Morris fellowship and Tennenbaum scholarship, Georgia Tech, 2007-09.
Selected Publications
  1. M. Eldredge*, A. Gupte, Lexicographically optimal integer points: structural properties and complexity. [PDF]
  2. A. Gupte, S. Ahmed, S. Dey, Disjunctive inequalities for convexifying product terms in 0/1 nonconvex MINLPs. [PDF]
  3. N. Adelgren*, A. Gupte, Branch-and-bound for biobjective mixed-integer programming. [PDF]
  4. J. Lu*, Y. Huang, A. Gupte, A mean-risk MINLP for transportation network protection. [PDF]
  5. N. Adelgren*, P. Belotti, A. Gupte, Efficient storage of Pareto points in biobjective MIPINFORMS Journal on Computing, minor revisions. [arXiv].  
  6. Shorter version accepted to Proceedings of INFORMS Computing Society Meeting 2015. [Proceedings paper]
  7. A. Gupte, S. Ahmed, S. Dey, M. Cheon, Relaxations and discretizations for the pooling problemJournal of Global Optimization. [Journal]
  8. A. Gupte, Convex hulls of superincreasing knapsacks and lexicographic orderings, Discrete Applied Mathematics, 201, pp. 150-163, 2016. [Journal] [Preprint]
  9. S. Dey, A. Gupte, Analysis of MILP techniques for the pooling problem, Operations Research, 63 (2), pp. 412 - 427, 2015. [Journal][Preprint]
  10. A. Gupte, S. Ahmed, S. Dey, M. Cheon, Pooling problems: an overview, accepted to Optimization and Analytics in the Oil and Gas Industry, eds. K. Furman, J. Song, International Series in Operations Research and Management Science, Springer, 2015. [PDF]
  11. A. Gupte, S. Ahmed, M. Cheon, S. Dey, Solving mixed integer bilinear problems using MILP formulations, SIAM Journal on Optimization, 23 (2), pp. 721 – 744, 2013. [Journal][Preprint]

(*) graduate student

Selected Talks
  1. On strength of convexifications for multilinear terms. INFORMS Optimization Society Meeting, 2016.
  2. Some structure-exploiting convexifications for nonconvex programs. Oberwolfach Workshop on MINLP, 2015.
  3. Convexifying bounded product terms for nonconvex MINLPs. MIP 2015 and ISMP 2015.
  4. Supermodular inequalities for mixed 0/1 bilinear knapsacks. SIAM Conference on Optimization, 2014.
Recent Classes Taught

Math 812 : Discrete Optimization - Fall '13, '14, '15
Math 810 : Mathematical Optimization - Spring '15
Math 440/640 : Linear Programming - Spring & Fall '14
Math 206 : Multivariate Calculus - Fall '15, Spring '16

Last Updated: 10/20/16